MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX SACETT SUCTION ABOVE CUFF ENDOTRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX SACETT SUCTION ABOVE CUFF ENDOTRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/189/075
Medical Device Problem Code Unintended Deflation (4061)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the device was tested prior to intubating patient for cuff leaks and passed.Once the patient was intubated the cuff would not hold air or pressure.The patient required this tube to be removed and replaced.No adverse patient effects were reported by the customer.
 
Additional Manufacturer Narrative
Other, other text: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
One returned sample was received in used condition without the original packaging.Visual inspection revealed there was a hole in the cuff.The reported deflated cuff problem was confirmed.This type of hole can be caused when the cuff inflated is in contact with some sharp edge, the unit is observed used, it seems that it got stuck during the intubation process and when pulling the device, damage was caused.However, root cause cannot be associated with the manufacturing process since the failure reported could not be reproduced using the tools from assembly process.A device history (dhr) review was performed subsequent to the manufacturing of the device and prior to its release.No problems or issues were identified during this dhr review.
 
Additional Manufacturer Narrative
Udi related data quality updates only.

Brand Name
PORTEX SACETT SUCTION ABOVE CUFF ENDOTRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
NULL
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key18107383
Report Number3012307300-2023-10427
Device Sequence Number12151714
Product Code BTR
UDI-Device Identifier15019315059537
UDI-Public(01)15019315059537(11)230724(17)080701(10)4403637
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K081086
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number100/189/075
Device Catalogue Number100/189/075
Device Lot Number4403637
Was Device Available for Evaluation? No
Date Returned to Manufacturer10/31/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2023
Supplement Date Received by Manufacturer01/23/2024
Not provided
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date02/21/2024
08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/24/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown